Format

Send to

Choose Destination
J Orofac Pain. 2001 Fall;15(4):340-6.

Reports of SSRI-associated bruxism in the family physician's office.

Author information

1
Department of Oral Function, Academic Centre for Dentistry Amsterdam (ACTA), Louwesweg 1, 1066 EA Amsterdam, The Netherlands. f.lobbezoo@acta.nl

Abstract

AIMS:

Recently, the use of selective serotonin reuptake inhibitors (SSRIs) has been associated with the occurrence or worsening of bruxism. The aim of this study was to obtain a first indication of the prevalence of SSRI-associated bruxism reported to family physicians, the main prescribers of SSRIs.

METHODS:

A questionnaire, with questions about prescription rate, already registered adverse reactions, and bruxism-related side effects of 4 different types of SSRIs, was sent to all family physicians in greater Amsterdam (n = 391).

RESULTS:

With a response rate of 42.5%, frequent observations of already registered side effects were found. In addition, 5 family physicians (3.2%) reported the occurrence of bruxism in relation to the use of SSRIs.

CONCLUSION:

The use of SSRIs might be associated with the occurrence of bruxism. A case report is provided that corroborates this suggestion.

PMID:
12400402
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center